| Catalog Number |
00625006520 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a total hip arthroplasty, a piece of metal broke off while inserting a screw, and the surgery was completed with another screw.The event occurred intra-operatively during screw insertion and caused a surgical delay of approximately 10 minutes.No metallic fragment remained in the patient.The patient had no consequences or impact.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in japan.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}
updated: d4; d9; g3; h2; h3; h4; h6
visual examination of the returned product identified hex shows nicks and gouges from use."z" etch is present.Taper below head, head underside, and threads show witness marks from insertion.Screw is confirmed fractured around the head outside diameter and part of head outer diameter remains attached and deformed upwards.Fractured fragment was returned for evaluation with the device.No other damage was noted.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further information at the time of this report.